MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR EAST; BLOOD GAS OXYGENATOR

TERUMO CARDIOVASCULAR SYSTEMS CORPORATION CAPIOX RX25 OXYGENATOR EAST; BLOOD GAS OXYGENATOR
Model Number 3CX*RX25RE
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Terumo has not received the device for evaluation; therefore, the investigation has yet to be completed.Terumo plans on submitting a follow-up report when the investigation is complete and when more information becomes available.For this reason, terumo references evaluation conclusion code 11.Investigation summary: component code: 4739 - gas exchanger.Health effect - impact code: no health consequences or impact.Health effect - clinical code: 4582 - no clinical signs, symptoms or conditions.Medical device problem code: 1670 - use of device problem.Investigation findings: 3233 - results pending completion of investigation.Investigation conclusions: 11 - conclusion not yet available.
 
Event or Problem Description
The user facility reported to terumo cardiovascular that during cardiopulmonary bypass, they noticed a normal co2, decrease o2 (lowest po2 was in the 60s).It is unknown if there was a delay in the procedure, and if there was any blood loss.Terumo continues to attempt to gain more information regarding this event from the user facility.The clinical specialist was informed by the perfusionist that they cool the patient down to about 15 degrees.Acts was only utilized for their anticoagulation status and did not use a hepcon machine, nor the shunt sensor.Another gradual decreased in po2 during this case was experience upon-rewarming the patient.At the end of the case, the patient ended up on ecmo.No health consequences or impact.Product was changed out.Procedure completed successfully.
 
Additional Manufacturer Narrative
This follow-up report is submitted to fda in accord with applicable regulations¿ and as indicated by terumo cardiovascular systems in the initial report submitted to the fda on february 3, 2023.Upon further investigation of the reported event, the following information is new and/or changed: d4 (additional device information - added expiration date).G3 (date received by manufacturer).G6 (indication that this is a follow-up report).H2 (follow-up due to additional information).H4 (device manufacture date).H6 (identification of evaluation codes 3331, 4114, 3221, 4315).Type of investigation #1: 3331 - analysis of production records.Type of investigation #2: 4114 - device not returned.Investigation findings: 3221 - no findings available.Investigation conclusions: 4315 - cause not established.The affected complaint sample was not returned for evaluation; therefore, a thorough investigation could not be performed.Without the returned devices and detailed information of the event, a definitive root cause could not be determined.All available information has been placed on file in quality management for appropriate tracking, trending, and follow-up.
 
Event or Problem Description
Additional information from the clinical specialist, based on the conducted phone interview with the perfusionist states that, the performance and change out of the oxygenator was not a cause of the patient requiring ecmo at the end of this very long, complicated case.The patient was very sick and with a high risk for surgery.When asked about the anti-coagulation management of the patient, the perfusionist verbally communicated that numerous act values of 999 seconds were realized over a significant time period during which no heparin was administered.Upon rewarming the patient, into the 6-hour (360minutes) mark of the bypass run, the po2 values steadily decreased as they intermittently were measured on the point of care blood gas analyzer ( istat ).The decision to change out the oxygenator was made upon po2 values in the 60s (sixties) mmhg range.An entire new heart-lung machine, with a new oxygenator and tubing pack was utilized to perform the change-out.The changeout was uneventful and done within a reasonable time, and bypass was re-initiated without issues as per the perfusionist.

Brand Name
CAPIOX RX25 OXYGENATOR EAST
Common Device Name
BLOOD GAS OXYGENATOR
Manufacturer (Section D)
TERUMO CARDIOVASCULAR SYSTEMS CORPORATION
125 blue ball road
elkton MD 21921
Manufacturer (Section G)
SAME
Manufacturer Contact
jamie quinlan
125 blue ball road
elkton, MD 21921
8002837866
MDR Report Key16291808
Report Number1124841-2023-00039
Device Sequence Number4779027
Product Code DTZ
UDI-Device Identifier00699753450103
UDI-Public(01)00699753450103
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K153213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2025
Device Model Number3CX*RX25RE
Device Catalogue NumberN/A
Device Lot Number2N14
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/11/2023
Supplement Date Received by Manufacturer02/17/2023
Initial Report FDA Received Date02/03/2023
Supplement Report FDA Received Date03/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/16/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown